Alert archive / Louisiana / Flash Flood Warnings in 2001

Flash Flood Warning 10, NWS Shreveport, LA

March 1, 2001Lincoln Parish, Union Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Mar 1, 2001, 9:22 PM CST for Lincoln Parish, Union Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 1, 2001, 9:22 PM CST (03:22 UTC)
Expired
Mar 2, 2001, 1:15 AM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Lincoln Parish, LA, Union Parish, LA

The radar

The Shreveport radar (KSHV), 125 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
422 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 020329
FFWSHV
LAC061-111-020715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 PM CST THU MAR 1 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LINCOLN PARISH IN NORTH CENTRAL LOUISIANA
  UNION PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 115 AM CST

* AT 925 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR...   
INDICATED VERY HEAVY RAIN SPREADING NORTHEAST AT 30 MPH...ACROSS 
NORTH CENTRAL LOUISIANA...INTO LINCOLN AND UNION PARISHES. THIS 
RAIN WILL BE FALLING OVER AN AREA...THAT HAS HAD AMOUNTS 
TO NEAR ONE INCH DURING THE PAST COUPLE OF HOURS...AND ALREADY
NEAR SATURATED SOILS AND SWOLLEN STREAMS...CREEKS...AND 
BAYOUS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS...WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS 
SAFELY. VEHICLES CAUGHT IN RISING WATER...SHOULD BE ABANDONED 
QUICKLY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  LINCOLN PARISH IN NORTH CENTRAL LOUISIANA
  UNION P ARISH IN NORTH CENTRAL LOUISIANA
UNTIL 115 AM CST.

LAT...LON 3267 9287 3249 9287 3253 9244 3262 9241
          3275 9210 3299 9213 3297 9269 3276 9269

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 9:10 PM CST, 12 minutes earlier.

Area forecast discussion, Mar 1, 9:10 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
910 PM CST THU MAR 1 2001

FLOOD POTENTIAL CONTINUES TO BE THE MAIN THREAT ACROSS THE REGION
TONIGHT THROUGH SATURDAY. LOOKING AT RADAR TRENDS THE HEAVIER
PRECIPITATION IS SHIFTING TO THE EAST WITH NEW CONVECTIVE
DEVELOPMENT OVER SOUTHEAST TEXAS MOVING NORTHEAST INTO THE EXTREME
SOUTHERN COUNTIES IN TEXAS AND SOUTHERN PARISHES IN LOUISIANA OF THE
FORECAST AREA. FLASH FLOOD WARNINGS IN EFFECT FOR SEVERAL PARISHES
ACROSS WEST CENTRAL AND NORTH CENTRAL LOUISIANA WITH SEVERAL ROADS
WITH WATER OVER THEM. SOME MODERATE RAINFALL HAS SHIFTED UP TO NORTH
LOUISIANA TO NEAR INTERSTATE 20. TEMPERATURES RUNNING A FEW DEGREES
COOLER THAN ORIGINALLY FORECAST ACROSS EAST TEXAS AND NORTHWEST
LOUISIANA SO WILL LOWER MINIMUMS THERE. WILL CONTINUE FLASH FLOOD
WATCH AND MID SHIFT WILL PROBABLY EXTEND IT THROUGH FRIDAY.  09

.SHV...FLASH FLOOD WATCH FOR LAZ001>006-d010>014-017>022-
TXZ124>126-136>138-149>153-165>167 FOR TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 8:00 PM CSTFlash Flood WarningSHVCaldwell, Jackson, Ouachita4 hr
Mar 1, 11:30 PM CSTFlash Flood WarningSHVGrant, LaSalle6 hr

Nearby

Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.